Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 3, 2010, 3:28 AM CDT for 6 counties in Kansas. It took effect at Apr 3, 2010, 2:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 3:28 AM CDT (08:28 UTC)
- In effect from
- Apr 3, 2010, 2:00 PM CDT
- Expired
- Apr 3, 2010, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3837 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WWUS83 KDDC 030828 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 328 AM CDT SAT APR 3 2010 ...CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED THIS AFTERNOON... .LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. FIRE DANGER CONDITIONS TO RANGE FROM VERY HIGH TO EXTREME ACROSS SOUTHWEST KANSAS. KSZ062-075-076-086-087-030930- /O.CAN.KDDC.FW.A.0004.100403T1800Z-100404T0100Z/ KEARNY-GRANT-HASKELL-SEWARD-MEADE- 328 AM CDT SAT APR 3 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE WEATHER WATCH. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...62...75...76...86...87 ALTHOUGH THERE IS NOT HIGH CONFIDENCE IN RED FLAG CONDITIONS BEING MET, FIRE DANGER THIS AFTERNOON WILL STILL BE VERY HIGH. OUTDOOR BURNING IS DISCOURAGED THIS AFTERNOON. $$ KSZ061-074-084-085-031630- /O.UPG.KDDC.FW.A.0004.100403T1800Z-100404T0100Z/ /O.NEW.KDDC.FW.W.0005.100403T1900Z-100403T2300Z/ HAMILTON-STANTON-MORTON-STEVENS- 328 AM CDT SAT APR 3 2010 /228 AM MDT SAT APR 3 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 6 PM CDT /5 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 6 PM CDT /5 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...74...84...85 RELATIVE HUMIDITY IS EXPECTED TO FALL TO AROUND 15 PERCENT OR LESS EARLY THIS AFTERNOON. SOUTHWEST WINDS WITH FREQUENT GUSTS ABOVE 25 MPH ARE EXPECTED AS WELL. THIS COMBINATION WILL LEAD TO EXTREME FIRE DANGER CONDITIONS ALLOWING GRASS FIRES TO GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RUSSELL
3 follow-up statements
697 WWUS83 KDDC 031629 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1129 AM CDT SAT APR 3 2010 ...CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED THIS AFTERNOON... .LOW RELATIVE HUMIDITY ALONG WITH STRONG AND GUSTY SOUTHWEST WINDS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. FIRE DANGER CONDITIONS WILL RANGE FROM VERY HIGH TO EXTREME ACROSS SOUTHWEST KANSAS. KSZ062-075-032300- /O.EXA.KDDC.FW.W.0005.100403T1900Z-100403T2300Z/ KEARNY-GRANT- 1129 AM CDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...62...75 RELATIVE HUMIDITY IS EXPECTED TO FALL TO 15 PERCENT OR LESS EARLY THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH ARE EXPECTED AS WELL. THIS COMBINATION WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ061-074-084-085-032300- /O.CON.KDDC.FW.W.0005.100403T1900Z-100403T2300Z/ HAMILTON-STANTON-MORTON-STEVENS- 1129 AM CDT SAT APR 3 2010 /1029 AM MDT SAT APR 3 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...74...84...85 RELATIVE HUMIDITY IS EXPECTED TO FALL TO 15 PERCENT OR LESS EARLY THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS AROUND 35 MPH ARE EXPECTED AS WELL. THIS COMBINATION WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WRIGHT
539 WWUS83 KDDC 031822 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 122 PM CDT SAT APR 3 2010 ...CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED THIS AFTERNOON... .LOW RELATIVE HUMIDITY ALONG WITH STRONG AND GUSTY SOUTHWEST WINDS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. FIRE DANGER CONDITIONS WILL RANGE FROM VERY HIGH TO EXTREME ACROSS SOUTHWEST KANSAS. KSZ061-062-074-075-084-085-032300- /O.CON.KDDC.FW.W.0005.100403T1900Z-100403T2300Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 122 PM CDT SAT APR 3 2010 /1222 PM MDT SAT APR 3 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...74...75...84...85 RELATIVE HUMIDITY IS EXPECTED TO FALL TO 15 PERCENT OR LESS THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS AROUND 35 MPH ARE EXPECTED AS WELL. THIS COMBINATION WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
990 WWUS83 KDDC 032305 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 605 PM CDT SAT APR 3 2010 ...FIRE DANGER IS DECREASING THIS EVENING... .WINDS ARE DIMINISHING ACROSS SOUTHWEST KANSAS EARLY THIS EVENING AND AS TEMPERATURES START TO FALL...RELATIVE HUMIDITY VALUES WILL INCREASE. THIS WILL REDUCE THE THREAT FOR WILDFIRES. KSZ061-062-074-075-084-085-040015- /O.EXP.KDDC.FW.W.0005.000000T0000Z-100403T2300Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 605 PM CDT SAT APR 3 2010 /505 PM MDT SAT APR 3 2010/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...74...75...84...85 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT EARLY THIS EVENING AS WINDS DIMINISH INTO THE 10 TO 15 MPH RANGE. $$ GERARD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:21 PM CDT, 12 hours 7 minutes earlier.
Area forecast discussion, Apr 2, 3:21 PM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT FRI APR 2 2010 .DISCUSSION... DAYS 1-2... THE PRIMARY FORECAST CONCERN IS IF ANY RAIN WILL FALL IN OUR CWA THIS EVENING. AFTER LOOKING AT CLEAR SKIES, LOWER/DRIER DEW POINTS ADVECTING IN FROM THE WEST, AND THE AXIS OF THE UPPER WAVE SHIFT EVEN MORE TO THE EAST, I WILL LOWER POPS THIS EVENING. TRENDED DOWNWARD TO VERY LOW POPS IN THE 16 PERCENT RANGE ACROSS OUR NORTHERN CWA FROM 00Z TO 06Z, JUST IN CASE A FEW SPRINKLES FALL OUT OF ANY VIRGA WHICH MIGHT DRIFT ACROSS. NO MEASURABLE RAIN IS EXPECTED. MUCH OF THE REST OF THE CWA WILL REMAIN CLOUD FREE AND SEE WINDS DROP OFF TO LIGHT AND VARIABLE. IN THE NORTH, THEY SHOULD CLEAR OFF RAPIDLY TOWARD 06Z AND GO NEARLY CALM WITH THE WINDS. THIS WILL LEAD TO A COLD NIGHT, WITH A GOOD FREEZE FOR MOST OF THE CWA. 27-29F EXPECTED IN MY NORTHWEST AND 32-34F ANTICIPATED IN OUR SOUTHEAST. NO FREEZE WARNING OR FROST ADVISORY FOR THIS EVENT, AS WE DO NOT START ISSUING THOSE PRODUCTS UNTIL AFTER THE AVERAGE DATE OF OUR LAST FREEZE (ARP 21). SATURDAY SHOULD BE MOSTLY SUNNY WITH CIRRUS STREAMING BY IN A WESTERLY ZONAL FLOW ALOFT. A SURFACE LOW WILL DEEPEN OVER SOUTHEAST COLORADO AND HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS WESTERN KANSAS. DRY AIR WILL BE PUSHING IN AS WELL, SO A FIRE WEATHER WATCH WAS ISSUED FOR OUR SOUTHWEST 9 COUNTIES, SOUTHWEST OF A LINE FROM MEADE TO LAKIN. THE MID SHIFT CAN DECIDE WHETHER OR NOT TO UPGRADE TO A RED FLAG WARNING OR NOT. ALONG WITH DRY AIR, THE WARM LOW LEVEL FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID 60S IN THE NORTH AND INTO THE MID 70S IN OUR SOUTHWEST. EXPECT WINDS TO DROP OFF AROUND SUNSET TO TH 10 TO 15 KT RANGE, FROM THE SOUTHWEST OR WEST. BY SUNDAY, THE SURFACE LOW WILL BE OVER SOUTH CENTRAL KANSAS AND WINDS IN OUR WESTERN CWA WILL SHIFT TO THE NORTHWEST BEHIND TO THE LOW. THIS SHOULD RESULT IN A TEMPERATURE GRADIENT FROM NEAR 70F IN OUR NORTH TO THE LOWER 80S IN OUR SOUTHEAST. NO PRECIP EXPECTED AS THE LOWER LEVEL MOISTURE WILL BE LACKING. THIS EASTER MORNING WILL START OFF WITH COOL BUT MILD TEMPS IN THE LOWER 30S IN OUR NW AND THE MID 40S IN OUR SE. THERE SHOULD BE INCREASING HIGH CLOUDS SUNDAY, BUT IT WILL STILL WARM UP QUICKLY AND REACH THE 60F NW TO 68F SE RANGE BY NOON. WINDS ON SUNDAY WILL START OUT LIGHT FROM THE SOUTHEAST AND TURN SOUTH AT 10 TO 20 MPH BY NOON. DAYS 3-7... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE COMING ASHORE IN THE PACIFIC NORTHWEST MONDAY THEN TURNING EAST AND MOVING ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS TUESDAY. HOWEVER, THE GFS AND ECMWF SHOW THE UPPER TROUGH TAKING MORE OF A NORTHERLY TRACK ACROSS THE SOUTHERN FRINGE OF THE NORTHERN PLAINS. THEY ALSO POINT TO THE LACK OF AVAILABLE LOW LEVEL MOISTURE ACROSS WESTERN PORTIONS OF KANSAS. BECAUSE OF THIS, ANY CHANCE FOR POSSIBLE PRECIP SEEMS TO BE FAIRLY LOW ALTHOUGH IT CANNOT BE COMPLETELY RULED OUT. SO, DUE TO UNCERTAINTY IN TIMING, AND ESPECIALLY THE TRACK OF THE SYSTEM, WILL JUST INSERT 10 POPS IN THE LATE TUESDAY TO WEDNESDAY TIME FRAME. AS FOR TEMPERATURES, LEE SIDE TROUGHING WILL STRENGTHEN MONDAY AHEAD OF THE APPROACHING UPPER LEVEL TROUGH FROM THE WEST RESULTING IN MODEST WAA ACROSS SOUTHWEST KANSAS KEEPING HIGHS ABOVE NORMAL. FOR MONDAY, THE GFS AND ECMWF SHOW H85 TEMPERATURES RANGING INTO THE MID 20S(C) ACROSS MUCH OF THE CWA. SHOULD EXPECT HIGHS WELL UP INTO THE 80S(F) MONDAY. MEANWHILE, THE UPPER LEVEL TROUGH WILL MOVE INTO THE WESTERN HIGH PLAINS TUESDAY AND PUSH AN ATTENDANT COLD FRONT INTO WESTERN KANSAS SOMETIME DURING THE DAY. THIS WILL RESULT IN TEMPERATURES COOLING BACK DOWN TO NEAR NORMAL THROUGH THE END OF THE WEEK. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. && .AVIATION... VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH EARLY SATURDAY AFTERNOON. A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP LATE TONIGHT AND STRENGTHEN DURING THE DAY SATURDAY. AS A RESULT, LIGHT NORTHWESTERLY WINDS TONIGHT WILL BECOME SOUTHERLY BY EARLY SATURDAY MORNING AND INCREASE 10 TO 20KT BY MID DAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 70 37 78 / 10 0 0 0 GCK 28 69 34 76 / 20 0 0 0 EHA 29 75 37 80 / 10 0 0 0 LBL 32 73 39 80 / 10 0 0 0 HYS 30 66 36 72 / 20 0 0 0 P28 34 69 43 81 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ061-062-074>076-084>087. && FN12/32/32
Hazardous weather outlook, Apr 2, 5:03 AM CDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT FRI APR 2 2010 KSZ030-031-043>046-061>066-074>081-084>090-031015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 503 AM CDT FRI APR 2 2010 /403 AM MDT FRI APR 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WIND OF 20 TO 30 MPH AND MID AFTERNOON RELATIVE HUMIDITY AROUND 20 PERCENT OR LESS WILL CREATE VERY HIGH FIRE DANGER LEVELS. OUTDOOR BURNING SHOULD BE DISCOURAGED SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.